Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 8, 2000, 12:59 AM CDT for Cooper County, Howard County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 12:59 AM CDT (05:59 UTC)
- Expired
- Aug 8, 2000, 1:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cooper County, MO, Howard County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 1:25 AM CDT | Hail 0.75 | Boonville, MO | Dime size hail was reported at mile marker 106 on Interstate 70. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2405 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 080559
SVRMCI
MOC053-089-080645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 AM CDT TUE AUG 8 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOPER COUNTY IN CENTRAL MISSOURI
THIS INCLUDES THE CITY OF BOONVILLE
SOUTHERN HOWARD COUNTY IN CENTRAL MISSOURI
* UNTIL 145 AM CDT
* AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BOONVILLE...OR ABOUT 3 MILES WEST OF
BOONVILLE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESTILL AT 105 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.u
LAT...LON 3897 9305 3871 9306 3870 9264 3894 9258
3910 9252 3903 9297What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT MON AUG 7 2000 WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS LINGER INTO WED. MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG. WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD. ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA. WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG THIS CDFNT BACKDOORS INTO NRN CWA EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE LINE. JULY w
In the hours before
Local storm report, Aug 7, 7:10 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM OTTERVILLE MO 60 MPH TSTM GUST
08/07/00 COOPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM BOONVILLE MO 1 INCH HAIL
08/07/00 COOPER AND WIND GUSTS TO 42
MPH MEASURED. REPORTED
BY LAW ENFORCEMENT
OF#FICIAL.Special weather statement, Aug 7, 9:06 PM CDT, 3 hours 53 minutes before
KSZ025-057-060-102>105-MOZ012>017-020>025-028>033-037>040-043>046- 053-054-080300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 906 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORM WATCH 654 HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 654 ISSUED THIS AFTERNOON FOR MUCH OF NORTHERN AND WEST-CENTRAL MISSOURI AND EXTREME NORTHEAST KANSAS HAS EXPIRED AS OF 9 PM CDT. STRONG STORMS WILL PERSIST THROUGH MIDNIGHT IN AREAS EAST OF KANSAS CITY TOWARDS MARSHALL AND BOONVILLE...BUT THE THREAT OF WIDESPREAD SEVERE STORMS HAS ENDED FOR THE TIME BEING. BB
Local storm report, Aug 7, 9:28 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM 4 N DREXEL MO WIND DAMAGE
08/07/00 CASS 4 INCH DIAMETER TREE
LIMBS DOWN. REPORTED BY
HAM RADIO OPERATOR.
0620 PM 5 W SEDALIA MO 75 MPH TSTM GUST
08/07/00 PETTIS REPORTED BY EMERGENCY
MANAGEMENT.
0752 PM KANSAS CITY KS 60 MPH TSTM GUST
08/07/00 WYANDOTTE REPORTED BY EMERGENCY
MANAGEMENT.
0826 PM LEES SUMMIT MO 65 MPH TSTM GUST
08/07/00 JACKSON REPORT|ED BY FIRE AND
RESCUE.
KE/BBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:53 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 67 min |
| Aug 7, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 58 min |
| Aug 7, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 62 min |
| Aug 7, 9:50 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 40 min |
| Aug 7, 10:23 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 67 min |
| Aug 8, 1:34 AM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.